Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 214, NWS Shreveport, LA

July 22, 2016Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2016, 4:29 PM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 4:29 PM CDT (21:29 UTC)
Expired
Jul 22, 2016, 5:06 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 82 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS54 KSHV 222129
SVRSHV
LAC069-127-222230-
/O.NEW.KSHV.SV.W.0214.160722T2129Z-160722T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 PM CDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 530 PM CDT

* AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
  WINNFIELD...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NATCHITOCHES...CAMPTI...NATCHEZ...CLARENCE...GOLDONNA...POWHATAN...
  GRAND ECORE...ST. MAURICE AND CLEAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3204 9289 3186 9272 3165 9308 3187 9323
TIME...MOT...LOC 2129Z 060DEG 12KT 3191 9285 

HAIL...0.75IN
WIND...60MPH
 
$$

06
1 follow-up statement
956 
WWUS54 KSHV 222206
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 22 2016

LAC069-127-222214-
/O.CAN.KSHV.SV.W.0214.000000T0000Z-160722T2230Z/
NATCHITOCHES LA-WINN LA-
506 PM CDT FRI JUL 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NATCHITOCHES AND
SOUTHWESTERN WINN PARISHES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

REMNANTS OF THE STORM HAVE MOVED TO NEAR CLARENCE.

LAT...LON 3204 9289 3186 9272 3165 9308 3187 9323
TIME...MOT...LOC 2201Z 060DEG 12KT 3185 9297 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:29 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 22, 2:29 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
229 PM CDT FRI JUL 22 2016

.DISCUSSION...
Afternoon heat index values currently at or above 105 degrees
across the advisory area at this time. Some locations across
north-central Louisiana and south-central Arkansas crept into
excessive heat warning criteria above 110 degrees for a short
period of time. However, afternoon convection across these areas
brought temperatures down into lower 80s. Should see continued
convection through the early evening hours shifting south across
the eastern periphery of the upper-level ridge.

On Saturday, should see slightly cooler temperatures. Debated on
whether to upgrade heat advisory to excessive heat warning but
decided to refrain at this time due to high temperatures forecast
to be slightly cooler due to a weak 700mb trough moving westward
across the region along with the retrograding upper-level ridge.

Upper-level weakness to also support scattered afternoon
convection across the region on Saturday. However, the combination
of temperatures in the mid to upper 90s and a very moist airmass
in place will continue to support heat advisory criteria of
around 105 degrees through Saturday across much of the region.

Enhanced coverage of afternoon and evening showers and
thunderstorms to continue through the early part of the work week
due to a westward migrating mid-level disturbance across the
northern gulf coast. Disturbance to open into a broad trough
across the southern plains supporting decent coverage of afternoon
showers and thunderstorms through the remainder of the forecast
period.

Otherwise, high temperatures next week to range from lows in the
mid to upper 70s and highs in the low to mid 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  97  79  96 /  20  30  20  40
MLU  78  96  77  94 /  20  40  20  40
DEQ  76  99  76  97 /  20  30  20  30
TXK  79  99  78  96 /  20  30  20  30
ELD  77  97  77  95 /  20  30  20  40
TYR  79  99  78  97 /  10  30  10  30
GGG  78  98  78  97 /  10  30  10  30
LFK  77  97  76  95 /  20  30  10  30

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.

TX...Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
     124>126-136>138-150-151-153-166-167.

&&

05
Hazardous weather outlook, Jul 22, 11:44 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 AM CDT FRI JUL 22 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-231645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
SHELBY-SAN AUGUSTINE-
1144 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HOT AND HUMID CONDITIONS WILL PERSIST AGAIN TODAY WITH HIGH TEMPERATURES
FORECAST TO CLIMB INTO THE UPPER 90S TO 100 DEGREES. HEAT INDEX
VALUES WILL RANGE FROM 105 TO 109 DEGREES. THUS...A HEAT ADVISORY
IS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE THAT MUST BE
OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR
LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN
POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT
THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE TODAY...ESPECIALLY ACROSS NORTH LOUISIANA AND
SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE UPPER LEVEL RIDGE WILL BEGIN TO WEAKEN SATURDAY...BUT TEMPERATURES
WILL STILL CLIMB INTO THE MID AND UPPER 90S OVER MUCH OF THE
REGION SATURDAY. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES
WILL RANGE FROM 105 TO 108 DEGREES SATURDAY AFTERNOON. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE REGION
EACH DAY...WITH AFTERNOON TEMPERATURES EASING BACK INTO THE MID
90S BY MONDAY...AND THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

TXZ149-152-165-231645-
CHEROKEE-NACOGDOCHES-ANGELINA-
1144 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON OVER DEEP
EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL
RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE OUTSIDE THIS
AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE
FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE
SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO
CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED
AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HOT AND HUMID CONDITIONS WILL PERSIST SATURDAY THROUGH ALL OF NEXT
WEEK...AS TEMPERATURES CLIMB INTO THE MID 90S EACH DAY. WHEN
COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 100 TO
104 DEGREES. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AS A SERIES OF UPPER LEVEL DISTURBANCES
DRIFT WEST INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, Jul 22, 1:49 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT FRI JUL 22 2016

LAZ020-221930-
GRANT LA-
149 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT PARISH UNTIL
230 PM CDT...

AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALL...OR 11 MILES NORTH OF PINEVILLE...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POLLOCK AND FISHVILLE.

LAT...LON 3141 9256 3147 9261 3156 9232 3151 9227
      3150 9228 3149 9226 3147 9224
TIME...MOT...LOC 1849Z 056DEG 8KT 3149 9235

20
Special weather statement, Jul 22, 2:03 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CDT FRI JUL 22 2016

LAZ014-221945-
OUACHITA LA-
203 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OUACHITA PARISH
UNTIL 245 PM CDT...

AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SWARTZ...MOVING SOUTHWEST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...
BROWNSVILLE-BAWCOMVILLE...RICHWOOD...FAIRBANKS...PINE GROVE...
MILLHAVEN...GUTHRIE AND PERRYVILLE.

LAT...LON 3249 9194 3245 9194 3240 9199 3252 9221
      3270 9203 3271 9197 3268 9197 3266 9194
      3267 9192 3266 9191 3264 9193 3262 9192
      3260 9193 3254 9192 3254 9191 3251 9190
TIME...MOT...LOC 1902Z 033DEG 11KT 3265 9194

20
Special weather statement, Jul 22, 2:29 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT FRI JUL 22 2016

LAZ013-019-222015-
JACKSON LA-WINN LA-
229 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTH
CENTRAL WINN PARISHES UNTIL 315 PM CDT...

AT 229 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES EAST OF JONESBORO...MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATHAM...DODSON...SIKES AND HUDSON.

LAT...LON 3240 9250 3231 9232 3194 9254 3209 9281
TIME...MOT...LOC 1929Z 033DEG 19KT 3230 9247

20
Special weather statement, Jul 22, 3:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CDT FRI JUL 22 2016

TXZ152-153-165-166-222130-
SAN AUGUSTINE TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX-
347 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA...NORTHWESTERN
SAN AUGUSTINE...SOUTHEASTERN NACOGDOCHES AND SOUTHWESTERN SHELBY
COUNTIES UNTIL 430 PM CDT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MARTINSVILLE...OR 18 MILES SOUTHWEST OF CENTER...
MOVING SOUTHWEST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN AUGUSTINE...MARTINSVILLE...ETOILE...MELROSE...WODEN...
BLAND LAKE...CHIRENO...OAK RIDGE AND DENNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3172 9434 3157 9410 3118 9437 3148 9472
TIME...MOT...LOC 2046Z 038DEG 14KT 3155 9430

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:42 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita48 min
Jul 22, 1:49 PM CDTSpecial Weather StatementSHVGrant41 min
Jul 22, 2:03 PM CDTSpecial Weather StatementSHVOuachita42 min
Jul 22, 2:29 PM CDTSpecial Weather StatementSHVJackson46 min
Jul 22, 5:12 PM CDTSpecial Weather StatementSHVWebster48 min
Jul 22, 6:00 PM CDTSpecial Weather StatementSHVBossier, Webster60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.